Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dreambrother

Q: FOR MAYA--disaster bleaching cream incident!!!

Maya (or anyone knowledgeable enough to answer):

I've got a nightmare on my hands...i got some bleaching cream from the doc who does my smoothbeam last night...i put some on my face last night and this morning...and all of a sudden those areas in which i had deep red hyperpigmentation, it now looks like i've got a red rash!...very pink!!!

the problem is i'm from the indian subcontinent, so i've already got some pigment in my skin...and the hyperpigmentation caused by acne scars is either dark red or purplish in color...however, after just two applications of this bleaching cream, the general areas of skin that had the hyperpigmentation now look like i have a red rash there...does this go away after time???...does it get worse???...should i stop using the bleaching cream now???...should i continue???

any help would be greatly appreciated...thanks in advance

Share this post


Link to post
Share on other sites

I suggest you stop using the cream and speak with your derm/doc asap.

To soothe your skin - apply neosporin or some natural honey.

Share this post


Link to post
Share on other sites

I am from the Indian sub-continent also and I too had a similar reaction to a product called Scarguard which has 2% Hydroquinone, its not a bleaching cream but works for the same result.

Topicals with Hydroquinone are the most popular for hyper pigmentation.I got hyperpigmentation from ACNE scars and shaving irritation.

Anyways after a few days of using scarguard, i got red patches in the areas i used the product on. I also got micro-dermabrasion and that made it worse. The red patches became more red, a little swollen, rash like and raised.

It went away though after a few days. But then I got more hyperpigmentation in the areas i used the product.

Your red rash will go away but if the area you applied the cream to is large then the area mightl become darker/redder, and I doubt any hyper-pigmentation in that area will go away anytime soon.Its been over a month for me and that area is still reddish/dark. Some of the smaller areas that were red and rash like have gone back to normal but the 1 large area is still darker.

I think the combination of smoothbeam and bleaching cream may be the cause.

Heres my advice, never use a bleaching cream or a hydroquinone product for many days before or after major skin treatment. SMOOTHBEAM is way more intrusive than micro-dermabrasion so no strong topical like a bleaching cream should have been used directly after or before treatment.

If you have brown skin, i am surprised the Doc suggested smoothbeam. I talked to an Aesthetician and a plastic surgen about laser ACNE treatment and both said that they would not advise any Lasers for dark skin because of the risks of hyper-pigmentation and scarring.

but maybee the laser works for you.Everyone has different skin.

Get a 2nd & 3rd Dermatologist opinion.

Find a Derm who specialises in and or is well experienced with treating dark skin. I have some posts here on other threads about a famous derm for dark skin and some websites.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×